MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Nausea (1970)
Date of Event 05/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2018, the complainant reported higher than expected results.It was revealed during troubleshooting that the complainant was using test strips which expired october of 2013.At 8:13am she performed a blood glucose test getting a results 279 mg/dl and based on that results her insulin pump 'gave' her an unknown amount of insulin and at 9:30am the complainant ate breakfast.Later that same day at 3:07pm she performed another blood glucose test getting a result of 325 mg/dl.Again reporting after lunch she received an unknown amount of insulin from pump based on 325 mg/dl result.At 6:17pm she performed a blood glucose test getting a results 428 mg/dl and stated she ".Started to feel nauseous and light headed at the race track, and based on that results her insulin pump administered an unknown amount of insulin." the complainant reported, ".I usually don't check my pump for specific dosage or really "keep track" of that." later that evening at 7:08pm another glucose test was performed getting a 342 mg/dl and she ".Continued to feel 'unwell' and had problems with depth perception." at 7:21pm testing again getting a results 439 mg/dl she reported she 'ate' some pizza to raise her blood glucose level and was brought home by her boyfriend.She reported that ".At this time (unknown time) she 'drank some juice' on the way home and began to 'feel better'." the complainant discontinued to use this vial of test strips and opened another vial that also had expired in october 2014.The complainant reported when she arrived home she used an unknown brand meter getting a result of 44 mg/dl.(unknown time of this test).Her boyfriend offered to take her to the hospital, but she reported she did not go to the hospital at this time.The complainant did not provide any information regarding the amount of insulin administered throughout the day.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert: - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control: - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling.Keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter is expected to be returned for evaluation.The expired test strips (by years) cannot be evaluated by failure analysis.
 
Event or Problem Description
Complainant called in reporting high readings and specifically an incident on (b)(6) 2018 where she became light headed and nauseous while at a racetrack with her boyfriend.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02454
MDR Report Key7494680
Report Number3004193489-2018-00005
Device Sequence Number123691
Product Code NBW
UDI-Device Identifier10385480434376
UDI-Public10385480434376
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2013
Device Model NumberN/A
Device Catalogue Number44585
Device Lot Number1020311284
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1